Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 82, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 13, 2009, 9:04 AM CDT for Calhoun County, Chickasaw County, Yalobusha County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2009, 9:04 AM CDT (14:04 UTC)
- Expired
- Jun 13, 2009, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Chickasaw County, MS, Yalobusha County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2381 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 131405
FFWMEG
MSC013-017-161-131700-
/O.NEW.KMEG.FF.W.0082.090613T1405Z-090613T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
904 AM CDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL NOON CDT
* AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA. NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE WARNED AREA PRODUCING ADDITIONAL RAINFALL AMOUNTS
BETWEEN 1 AND 3 INCHES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE CALHOUN CITY...VELMA...VARDAMAN...PYLAND...PITTSBORO...
HOULKA...COFFEEVILLE...BRUCE AND BANNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3372 8950 3387 8951 3387 8977 3389 8980
3419 8971 3413 8927 3412 8924 3408 8924
3408 8900 3404 8871 3381 8871 3381 8891
3375 8893 3375 8901 3373 8903 3374 8917
3372 8918
$$2 follow-up statements
000
WGUS74 KMEG 131536
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 AM CDT SAT JUN 13 2009
MSC013-017-161-131700-
/O.CON.KMEG.FF.W.0082.000000T0000Z-090613T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-
1034 AM CDT SAT JUN 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CHICKASAW...CALHOUN AND EASTERN YALOBUSHA COUNTIES...
AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST
SEVERAL HOURS DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL
HAS FALLEN ACROSS THE WARNED AREA. MUCH OF THE RAIN HAS ENDED ACROSS
THE WARNED AREA. HOWEVER...RUNOFF FROM THE EARLIER HEAVY RAIN WILL
CONTINUE TO RESULT IN THE POSSIBILITY OF FLASH FLOODING. MOTORISTS
SHOULD EXERCISE EXTREME CAUTION FOR FLOODING ESPECIALLY IN LOW
LYING SPOTS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER
VALLEY AND OKOLONA. THIS WARNING ALSO INCLUDES DAVIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3372 8950 3387 8951 3387 8977 3389 8980
3419 8971 3413 8927 3412 8924 3408 8924
3408 8900 3404 8871 3381 8871 3381 8891
3375 8893 3375 8901 3373 8903 3374 8917
3372 8918
$$000
WGUS74 KMEG 131652
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 AM CDT SAT JUN 13 2009
MSC013-017-161-131701-
/O.EXP.KMEG.FF.W.0082.000000T0000Z-090613T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-
1151 AM CDT SAT JUN 13 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON CDT FOR CHICKASAW...
CALHOUN AND EASTERN YALOBUSHA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE. HOWEVER...MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION
DUE TO RUNOFF FROM THE EARLIER HEAVY RAINFALL...ESPECIALLY IN LOW
LYING AREA. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ALSO POSSIBLE
DURING THE AFTERNOON.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3372 8950 3387 8951 3387 8977 3389 8980
3419 8971 3413 8927 3412 8924 3408 8924
3408 8900 3404 8871 3381 8871 3381 8891
3375 8893 3375 8901 3373 8903 3374 8917
3372 8918
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:58 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 13, 6:58 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 658 AM CDT SAT JUN 13 2009 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 317 AM CDT SAT JUN 13 2009/ DISCUSSION... EARLY THIS MORNING SCATTERED THUNDERSTORMS HAVE DEVELOPED MAINLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA AND EXTENDING WEST INTO ARKANSAS. A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING SOUTHEAST ACROSS SOUTHEAST OKLAHOMA. THE MID LEVEL RIDGE REMAINS NEARLY STATIONARY TODAY AND TONIGHT. THUS SHORTWAVES IN THE WEST TO NORTHWESTERLY FLOW WILL PROBABLY BE ENOUGH TO SPARK AT LEAST A FEW STRONG THUNDERSTORMS. THE ENTIRE MID SOUTH WILL BE ENTRENCHED IN SUBSTANTIAL LOW LEVEL MOISTURE. CAPES OVER 3500 J/KG NOTED OVER N MS THIS AFTERNOON ALONG WITH LI/S OF -4 C REGION WIDE ENOUGH FOR SLIGHT RISK AREA OVER N MS. HOPEFULLY COVERAGE WILL BE SPOTTY DURING THE AFTERNOON AND OVERNIGHT TONIGHT. MCS DEVELOPMENT OVER THE SRN PLAINS LOOKS LIKELY SATURDAY NIGHT. BY SUNDAY...THESE STORMS SHOULD TRACK INTO THE MID SOUTH DURING THE AFTERNOON AND INTO EARLY EVENING. SOME OF THE STORMS THAT MOVE ACROSS THE REGION WILL HAVE THE POTENTIAL OF BEING SEVERE WITH CAPES OVER 3000 J/KG AND LI/S OF -4 C. SUNDAY NIGHT INTO MONDAY LOOKS MUCH THE SAME WITH THE MID LEVEL RIDGE POSITION DIRECTING STORMS RIGHT ACROSS THE REGION. IN ADDITION A FRONTAL BOUNDARY WILL BE POSITIONED ACROSS CENTRAL PORTIONS OF THE FORECAST AREA. FROM KJBR TO SAVANNAH. BY TUESDAY NIGHT THE UPPER RIDGE WILL BUILD FAR ENOUGH NORTH AND EAST AND THE FRONTAL BOUNDARY WILL MOVE INTO ILLINOIS HELPING TO END THE STORMY PATTERN. AC && .AVIATION... 12Z TAFS STALLED OUT SURFACE BOUNDARY ACROSS LOWER MISSISSIPPI VALLEY WILL COMBINE WITH SUBTLE UPPER LEVEL SHORTWAVE TROUGHS AND A WARM AND MOIST...UNSTABLE AIRMASS ACROSS THE REGION TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE 12Z TAF PERIOD. TIMING UNCERTAINTY EXISTS WITH CONVECTION AND DIDNT INCLUDE TEMPOS IN THE 12Z TAF CYCLE. BELIEVE THERE MAY BE A BRIEF PERIOD OF RAIN FREE CONDITIONS MAINLY BETWEEN 14/02-06Z AND KEPT TAFS DRY DURING THIS TIME FRAME. MKL/TUP MAY ALSO HAVE SOME PATCHY FOG LATE TONIGHT. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 91 74 91 73 / 20 20 60 50 MKL 89 67 88 69 / 30 10 70 60 JBR 89 69 88 69 / 20 30 70 50 TUP 89 70 92 73 / 30 10 50 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 13, 4:20 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 420 AM CDT SAT JUN 13 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 420 AM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND SOUTH OF A FORREST CITY TO OLIVE BRANCH TO CORINTH LINE. THE BEST TIME FOR SEVERE STORMS TO DEVELOP WILL BE AFTER 2 PM. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE WHOLE MID SOUTH SUNDAY THROUGH MONDAY NIGHT. THE MAIN THREATS FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND AGAIN... SUNDAY AND MONDAY.
In the hours before
Special weather statement, Jun 13, 5:34 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 534 AM CDT SAT JUN 13 2009 MSZ020-021-131115- YALOBUSHA MS-TALLAHATCHIE MS- 534 AM CDT SAT JUN 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF ENID AT 534 AM CDT...MOVING EAST AT 25 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ENID LAKE.
Special weather statement, Jun 13, 5:53 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 553 AM CDT SAT JUN 13 2009 MSZ001-002-008-131145- DE SOTO MS-MARSHALL MS-TATE MS- 553 AM CDT SAT JUN 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF HERNANDO AT 553 AM CDT...MOVING EAST AT 25 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE.
Special weather statement, Jun 13, 7:37 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 737 AM CDT SAT JUN 13 2009 MSZ012-013-020-021-131330- LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS- 737 AM CDT SAT JUN 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER POPE AT 738 AM CDT...MOVING EAST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES... INCLUDING LOCATIONS NEAR GEORGE PAYNE STATE PARK AND WATER VALLEY... SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ENID LAKE.
Local storm report, Jun 13, 7:49 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
749 AM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 N BRUCE 34.06N 89.34W
06/12/2009 E1.00 INCH CALHOUN MS TRAINED SPOTTER
QUARTER HAIL 5 MILES NORTH OF BRUCE.
0245 PM HAIL ABERDEEN 33.83N 88.55W
06/12/2009 E1.00 INCH MONROE MS EMERGENCY MNGR
0250 PM TSTM WND DMG BRUCE 33.99N 89.34W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN OVER RT 149
0250 PM HAIL BRUCE 33.99N 89.34W
06/12/2009 E1.00 INCH CALHOUN MS TRAINED SPOTTER
0305 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0307 PM TSTM WND DMG 6 N ABERDEEN 33.92N 88.55W
06/12/2009 MONROE MS EMERGENCY MNGR
TREE DOWN ON HWY 25 S
0310 PM TSTM WND DMG 5 NE BRUCE 34.04N 89.28W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
141
0320 PM HAIL OXFORD 34.36N 89.53W
06/12/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
0345 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
UNIVERSITY OF MISSISSIPPI CAMPUS
0350 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0415 PM TSTM WND DMG LEXA 34.60N 90.75W
06/12/2009 PHILLIPS AR EMERGENCY MNGR
TREES DOWN
0419 PM TSTM WND DMG VANNDALE 35.32N 90.78W
06/12/2009 CROSS AR TRAINED SPOTTER
STRUCTURAL DAMAGE. POWER LINES DOWN COUNTYWIDE.
0421 PM TORNADO 1 N WALDENBURG 35.58N 90.93W
06/12/2009 POINSETT AR TRAINED SPOTTER
0430 PM TSTM WND DMG HORSESHOE LAKE 34.91N 90.31W
06/12/2009 CRITTENDEN AR TRAINED SPOTTER
TREES DOWN AT HORSESHOE LAKE.
0435 PM HAIL 5 S BATESVILLE 34.25N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
QUARTER SIZED HAIL JUST SOUTH OF BATESVILLE.
0437 PM TSTM WND DMG EUDORA 34.83N 90.15W
06/12/2009 DESOTO MS PUBLIC
TREES DOWN
0437 PM TSTM WND DMG 1 N HERNANDO 34.84N 89.99W
06/12/2009 DESOTO MS TRAINED SPOTTER
NUMEROUS TREES DOWN. 70 MPH WINDS.
0440 PM TSTM WND GST 10 W SENATOBIA 34.62N 90.15W
06/12/2009 M58.00 MPH TATE MS TRAINED SPOTTER
WIDE SPREAD TREE DAMAGE
0440 PM TORNADO 3 SW BARTLETT 35.18N 89.87W
06/12/2009 SHELBY TN PUBLIC
BRIEF TORNADO TOUCHDOWN SPOTTED TRUCKS OVERTURNED AND
MATURE TREES DOWN AT I240 AND JACKSON AVENUE.
0441 PM TSTM WND DMG 6 W HORN LAKE 34.96N 90.14W
06/12/2009 DESOTO MS TRAINED SPOTTER
TREES DOWN AND SHINGLE DAMAGE. ESTIMATED WINDS OF 70 MPH.
0444 PM TSTM WND GST 1 S OLIVE BRANCH 34.94N 89.83W
06/12/2009 E70.00 MPH DESOTO MS AMATEUR RADIO
0444 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/12/2009 E1.00 INCH DESOTO MS TRAINED SPOTTER
0445 PM TORNADO BARTLETT 35.22N 89.84W
06/12/2009 SHELBY TN NWS STORM SURVEY
EF1 TORNADO WITH A WIDTH OF 30 YARDS AND A TRACK LENGTH
OF 150 YARDS. WINDS WERE ESTIMATED AT 105 MPH. NUMEROUS
TREES SNAPPED OFF ALONG WITH MINOR ROOF DAMAGE WAS
OBSERVED.
0446 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
06/12/2009 DESOTO MS TRAINED SPOTTER
NUMEROUS TREES DOWN. TREES DOWN ON CARS.
0450 PM HAIL LYON 34.22N 90.54W
06/12/2009 E1.00 INCH COAHOMA MS EMERGENCY MNGR
0450 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
06/12/2009 DESOTO MS TRAINED SPOTTER
50-60MPH AT CHURCH AND BRADLEY
0451 PM TSTM WND DMG OLIVE BRANCH 34.95N 89.83W
06/12/2009 DESOTO MS TRAINED SPOTTER
TREES DOWN.
0451 PM TSTM WND DMG OLIVE BRANCH 34.95N 89.83W
06/12/2009 DESOTO MS NWS EMPLOYEE
TREES AND POWER LINES DOWN
0452 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/12/2009 E0.88 INCH DESOTO MS TRAINED SPOTTER
0455 PM TSTM WND DMG STRAYHORN 34.63N 90.15W
06/12/2009 TATE MS EMERGENCY MNGR
TREES, POWER LINES DOWN
0458 PM TSTM WND DMG 5 NW GERMANTOWN 35.14N 89.85W
06/12/2009 SHELBY TN TRAINED SPOTTER
TREES DOWN AT SYCAMORE VIEW ROAD AND INTERSTATE 240.
TREES DOWN ON HOUSES.
0458 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.75 INCH PANOLA MS TRAINED SPOTTER
GOLF BALL HAIL IN BATESVILLE.
0458 PM TSTM WND DMG 6 E INDEPENDENCE 34.70N 89.69W
06/12/2009 MARSHALL MS EMERGENCY MNGR
A GARAGE WAS DESTROYED ON WALL HILL ROAD IN TATE COUNTY.
0458 PM TORNADO 1 SW OLIVE BRANCH 34.94N 89.84W
06/12/2009 F2 DESOTO MS NWS STORM SURVEY
*** 1 INJ *** THE TOUCHDOWN OCCURRED AT THE TRUCK
WEIGHING SCALES ON HIGHWAY 78. THE TORNADO HAD A NON
CONTINUOUS TRACK TO THE EAST..NORTHEAST FOR 2.9
MILES...ENDING A FEW HUNDRED YARDS EAST OF HACKS CROSS
ROAD. IT IS ESTIMATED THE MAXIMUM WIDTH WAS ABOUT 75
YARDS...WHILE THE MAXIMUM ESTIMATED WINDS WERE 120 MPH.
THERE IS WIDESPREAD DAMAGE ACROSS OLIVE BRANCH...WITH
NUMEROUS TREES AND POWER LINES DOWN...SOME WHICH HAVE
FALLEN ON HOUSES. NUMEROUS HOMES HAVE SUBSTANTIAL ROOF OR
SHINGLE DAMAGE.
0500 PM TSTM WND DMG BARTLETT 35.22N 89.84W
06/12/2009 SHELBY TN AMATEUR RADIO
POWER LINES DOWN AT YALE ROAD NEAR COVINGTON PIKE
0505 PM TSTM WND DMG PIPERTON 35.03N 89.63W
06/12/2009 FAYETTE TN TRAINED SPOTTER
LARGE TREES DOWN AT HWY 57 AND HWY 196. ESTIMATED WINDS
OF 70 MPH
0506 PM TSTM WND DMG 2 SE BARTLETT 35.19N 89.81W
06/12/2009 SHELBY TN TRAINED SPOTTER
WINDOWS SHATTERED FROM A BUILDING WITH THE FRONT PORTION
DESTROYED ON KIRBY-WHITTEN ROAD JUST SOUTH OF SUMMER
AVENUE. TREES DOWN IN THE AREA. TREES ALSO DOWN ON
MEMPHIS ARLINGTON ROAD AND HIGHWAY 70. SEVERAL DOZEN
TREES ALSO DOWN AT SYCAMORE VIEW ROAD AND BARTLETT ROAD.
A FRONT PORCH WAS ALSO DAMAGED IN THIS AREA.
0507 PM TSTM WND DMG GERMANTOWN 35.09N 89.79W
06/12/2009 SHELBY TN TRAINED SPOTTER
POWER LINES, TREES DOWN
0508 PM HAIL ARLINGTON 35.28N 89.66W
06/12/2009 E1.75 INCH SHELBY TN TRAINED SPOTTER
0510 PM TSTM WND DMG 5 WNW GERMANTOWN 35.12N 89.87W
06/12/2009 SHELBY TN TRAINED SPOTTER
ROOF AIR CONDITIONING UNIT BLOWN OFF AT POPLAR/WINCHESTER
PUBLIC LIBRARY.
0515 PM HAIL 7 E EADS 35.20N 89.54W
06/12/2009 M1.00 INCH FAYETTE TN NWS EMPLOYEE
QUARTER HAIL IN OAKLAND.
0520 PM HAIL OAKLAND 35.22N 89.51W
06/12/2009 E0.75 INCH FAYETTE TN TRAINED SPOTTER
0520 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS EMERGENCY MNGR
COUNTY WIDE WIND DAMAGE. NUMEROUS POWER LINES AND TREES
DOWN. POWER OUTAGES. 2 HOMES SEVERELY DAMAGED
0523 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
TWO TREES DOWN ON VEHICLES AT THACKER LOOP. TREES DOWN AT
THE HIGHWAY 7...HIGHWAY 9 SPLIT. TREES ALSO DOWN IN
HARMONTOWN.
0524 PM FLASH FLOOD OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
STREET FLOODING AT UNIVERSITY OF MISSISSIPPI
0530 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
06/12/2009 SHELBY TN TRAINED SPOTTER
LARGE TREES DOWN. POWER OUT THROUGHOUT ARLINGTON. WIND
GUST UP TO 70 MPH.
0535 PM TSTM WND DMG OAKLAND 35.22N 89.51W
06/12/2009 FAYETTE TN TRAINED SPOTTER
TREE TOPS BROKEN OFF
0552 PM TSTM WND DMG PONTOTOC 34.25N 89.01W
06/12/2009 PONTOTOC MS EMERGENCY MNGR
A HOUSE IN ECRU WAS DAMAGED ALONG WITH TWO OTHER HOUSES
IN PONTOTOC.
0605 PM TSTM WND GST TUPELO 34.26N 88.73W
06/12/2009 M82.00 MPH LEE MS TRAINED SPOTTER
SUSTAINED WIND OF 64.2 MPH WITH A GUST OF 82.4 MPH IN
TUPELO.
0606 PM TSTM WND DMG TUPELO 34.26N 88.73W
06/12/2009 LEE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTYWIDE.
0615 PM TSTM WND DMG AMORY 33.99N 88.48W
06/12/2009 MONROE MS TRAINED SPOTTER
SOME LARGE TREES BLOWN DOWN AND A FEW ROADS CLOSED DUE TO
TREES ACROSS THE ROAD. POWER OUTAGES ALSO REPORTED IN
PARTS OF TOWN.
&&
JABLocal storm report, Jun 13, 8:56 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
856 AM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 N BRUCE 34.06N 89.34W
06/12/2009 E1.00 INCH CALHOUN MS TRAINED SPOTTER
QUARTER HAIL 5 MILES NORTH OF BRUCE.
0245 PM HAIL ABERDEEN 33.83N 88.55W
06/12/2009 E1.00 INCH MONROE MS EMERGENCY MNGR
0250 PM TSTM WND DMG BRUCE 33.99N 89.34W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN OVER RT 149
0250 PM HAIL BRUCE 33.99N 89.34W
06/12/2009 E1.00 INCH CALHOUN MS TRAINED SPOTTER
0305 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0307 PM TSTM WND DMG 6 N ABERDEEN 33.92N 88.55W
06/12/2009 MONROE MS EMERGENCY MNGR
TREE DOWN ON HWY 25 S
0310 PM TSTM WND DMG 5 NE BRUCE 34.04N 89.28W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
141
0320 PM HAIL OXFORD 34.36N 89.53W
06/12/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
0345 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
UNIVERSITY OF MISSISSIPPI CAMPUS
0350 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0415 PM TSTM WND DMG LEXA 34.60N 90.75W
06/12/2009 PHILLIPS AR EMERGENCY MNGR
TREES DOWN
0419 PM TSTM WND DMG VANNDALE 35.32N 90.78W
06/12/2009 CROSS AR TRAINED SPOTTER
STRUCTURAL DAMAGE. POWER LINES DOWN COUNTYWIDE.
0421 PM TORNADO 1 N WALDENBURG 35.58N 90.93W
06/12/2009 POINSETT AR TRAINED SPOTTER
0430 PM TSTM WND DMG HORSESHOE LAKE 34.91N 90.31W
06/12/2009 CRITTENDEN AR TRAINED SPOTTER
TREES DOWN AT HORSESHOE LAKE.
0435 PM HAIL 5 S BATESVILLE 34.25N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
QUARTER SIZED HAIL JUST SOUTH OF BATESVILLE.
0437 PM TSTM WND DMG 1 N HERNANDO 34.84N 89.99W
06/12/2009 DESOTO MS TRAINED SPOTTER
NUMEROUS TREES DOWN. 70 MPH WINDS.
0437 PM TSTM WND DMG EUDORA 34.83N 90.15W
06/12/2009 DESOTO MS PUBLIC
TREES DOWN
0440 PM TSTM WND GST 10 W SENATOBIA 34.62N 90.15W
06/12/2009 M58.00 MPH TATE MS TRAINED SPOTTER
WIDE SPREAD TREE DAMAGE
0440 PM TSTM WND DMG 3 SW BARTLETT 35.18N 89.87W
06/12/2009 SHELBY TN PUBLIC
SPOTTED SEMI TRUCKS OVERTURNED AND MATURE TREES DOWN AT
I240 AND JACKSON AVENUE.
0441 PM TSTM WND DMG 6 W HORN LAKE 34.96N 90.14W
06/12/2009 DESOTO MS TRAINED SPOTTER
TREES DOWN AND SHINGLE DAMAGE. ESTIMATED WINDS OF 70 MPH.
0444 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/12/2009 E1.00 INCH DESOTO MS TRAINED SPOTTER
0444 PM TSTM WND GST 1 S OLIVE BRANCH 34.94N 89.83W
06/12/2009 E70.00 MPH DESOTO MS AMATEUR RADIO
0445 PM TORNADO BARTLETT 35.22N 89.84W
06/12/2009 SHELBY TN NWS STORM SURVEY
EF1 TORNADO WITH A WIDTH OF 30 YARDS AND A TRACK LENGTH
OF 150 YARDS. WINDS WERE ESTIMATED AT 105 MPH. NUMEROUS
TREES SNAPPED OFF ALONG WITH MINOR ROOF DAMAGE WAS
OBSERVED.
0446 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
06/12/2009 DESOTO MS TRAINED SPOTTER
NUMEROUS TREES DOWN. TREES DOWN ON CARS.
0450 PM HAIL LYON 34.22N 90.54W
06/12/2009 E1.00 INCH COAHOMA MS EMERGENCY MNGR
0450 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
06/12/2009 DESOTO MS TRAINED SPOTTER
50-60MPH AT CHURCH AND BRADLEY
0451 PM TSTM WND DMG OLIVE BRANCH 34.95N 89.83W
06/12/2009 DESOTO MS TRAINED SPOTTER
TREES DOWN.
0451 PM TSTM WND DMG OLIVE BRANCH 34.95N 89.83W
06/12/2009 DESOTO MS NWS EMPLOYEE
TREES AND POWER LINES DOWN
0452 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/12/2009 E0.88 INCH DESOTO MS TRAINED SPOTTER
0455 PM TSTM WND DMG STRAYHORN 34.63N 90.15W
06/12/2009 TATE MS EMERGENCY MNGR
TREES, POWER LINES DOWN
0458 PM TSTM WND DMG 5 NW GERMANTOWN 35.14N 89.85W
06/12/2009 SHELBY TN TRAINED SPOTTER
TREES DOWN AT SYCAMORE VIEW ROAD AND INTERSTATE 240.
TREES DOWN ON HOUSES.
0458 PM TORNADO 1 SW OLIVE BRANCH 34.94N 89.84W
06/12/2009 F2 DESOTO MS NWS STORM SURVEY
*** 1 INJ *** THE TOUCHDOWN OCCURRED AT THE TRUCK
WEIGHING SCALES ON HIGHWAY 78. THE TORNADO HAD A NON
CONTINUOUS TRACK TO THE EAST..NORTHEAST FOR 2.9
MILES...ENDING A FEW HUNDRED YARDS EAST OF HACKS CROSS
ROAD. IT IS ESTIMATED THE MAXIMUM WIDTH WAS ABOUT 75
YARDS...WHILE THE MAXIMUM ESTIMATED WINDS WERE 120 MPH.
THERE IS WIDESPREAD DAMAGE ACROSS OLIVE BRANCH...WITH
NUMEROUS TREES AND POWER LINES DOWN...SOME WHICH HAVE
FALLEN ON HOUSES. NUMEROUS HOMES HAVE SUBSTANTIAL ROOF OR
SHINGLE DAMAGE.
0458 PM TSTM WND DMG 6 E INDEPENDENCE 34.70N 89.69W
06/12/2009 MARSHALL MS EMERGENCY MNGR
A GARAGE WAS DESTROYED ON WALL HILL ROAD IN TATE COUNTY.
0458 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.75 INCH PANOLA MS TRAINED SPOTTER
GOLF BALL HAIL IN BATESVILLE.
0500 PM TSTM WND DMG BARTLETT 35.22N 89.84W
06/12/2009 SHELBY TN AMATEUR RADIO
POWER LINES DOWN AT YALE ROAD NEAR COVINGTON PIKE
0505 PM TSTM WND DMG PIPERTON 35.03N 89.63W
06/12/2009 FAYETTE TN TRAINED SPOTTER
LARGE TREES DOWN AT HWY 57 AND HWY 196. ESTIMATED WINDS
OF 70 MPH
0506 PM TSTM WND DMG 2 SE BARTLETT 35.19N 89.81W
06/12/2009 SHELBY TN TRAINED SPOTTER
WINDOWS SHATTERED FROM A BUILDING WITH THE FRONT PORTION
DESTROYED ON KIRBY-WHITTEN ROAD JUST SOUTH OF SUMMER
AVENUE. TREES DOWN IN THE AREA. TREES ALSO DOWN ON
MEMPHIS ARLINGTON ROAD AND HIGHWAY 70. SEVERAL DOZEN
TREES ALSO DOWN AT SYCAMORE VIEW ROAD AND BARTLETT ROAD.
A FRONT PORCH WAS ALSO DAMAGED IN THIS AREA.
0507 PM TSTM WND DMG GERMANTOWN 35.09N 89.79W
06/12/2009 SHELBY TN TRAINED SPOTTER
POWER LINES, TREES DOWN
0508 PM HAIL ARLINGTON 35.28N 89.66W
06/12/2009 E1.75 INCH SHELBY TN TRAINED SPOTTER
0510 PM TSTM WND DMG 5 WNW GERMANTOWN 35.12N 89.87W
06/12/2009 SHELBY TN TRAINED SPOTTER
ROOF AIR CONDITIONING UNIT BLOWN OFF AT POPLAR/WINCHESTER
PUBLIC LIBRARY.
0515 PM HAIL 7 E EADS 35.20N 89.54W
06/12/2009 M1.00 INCH FAYETTE TN NWS EMPLOYEE
QUARTER HAIL IN OAKLAND.
0520 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS EMERGENCY MNGR
COUNTY WIDE WIND DAMAGE. NUMEROUS POWER LINES AND TREES
DOWN. POWER OUTAGES. 2 HOMES SEVERELY DAMAGED
0520 PM HAIL OAKLAND 35.22N 89.51W
06/12/2009 E0.75 INCH FAYETTE TN TRAINED SPOTTER
0523 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
TWO TREES DOWN ON VEHICLES AT THACKER LOOP. TREES DOWN AT
THE HIGHWAY 7...HIGHWAY 9 SPLIT. TREES ALSO DOWN IN
HARMONTOWN.
0524 PM FLASH FLOOD OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
STREET FLOODING AT UNIVERSITY OF MISSISSIPPI
0530 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
06/12/2009 SHELBY TN TRAINED SPOTTER
LARGE TREES DOWN. POWER OUT THROUGHOUT ARLINGTON. WIND
GUST UP TO 70 MPH.
0535 PM TSTM WND DMG OAKLAND 35.22N 89.51W
06/12/2009 FAYETTE TN TRAINED SPOTTER
TREE TOPS BROKEN OFF
0552 PM TSTM WND DMG PONTOTOC 34.25N 89.01W
06/12/2009 PONTOTOC MS EMERGENCY MNGR
A HOUSE IN ECRU WAS DAMAGED ALONG WITH TWO OTHER HOUSES
IN PONTOTOC.
0605 PM TSTM WND GST TUPELO 34.26N 88.73W
06/12/2009 M82.00 MPH LEE MS TRAINED SPOTTER
SUSTAINED WIND OF 64.2 MPH WITH A GUST OF 82.4 MPH IN
TUPELO.
0606 PM TSTM WND DMG TUPELO 34.26N 88.73W
06/12/2009 LEE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTYWIDE.
0615 PM TSTM WND DMG AMORY 33.99N 88.48W
06/12/2009 MONROE MS TRAINED SPOTTER
SOME LARGE TREES BLOWN DOWN AND A FEW ROADS CLOSED DUE TO
TREES ACROSS THE ROAD. POWER OUTAGES ALSO REPORTED IN
PARTS OF TOWN.
&&
JABSpecial weather statement, Jun 13, 8:58 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 858 AM CDT SAT JUN 13 2009 MSZ023-024-131500- MONROE MS-CHICKASAW MS- 858 AM CDT SAT JUN 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF HOUSTON TO 13 MILES SOUTH OF HOUSTON AT 858 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR ABERDEEN AND HOUSTON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1000 AM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:38 AM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Prentiss, Union | 2 hr |
| Jun 13, 8:51 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Union | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.